Q. When I take Cyclopam, I feel chest pain and palpitations. Why?

Answered by
Dr. Arul Amuthan
and medically reviewed by iCliniq medical review team.
Published on Mar 27, 2017 and last reviewed on: Nov 09, 2019

Hi doctor,

I feel chest pain and palpitations when I take tablet Cyclopam? Is tablet Cyclopam dangerous for me?

Dr. Arul Amuthan

Ayurveda Specialist Naturopathy Pharmacology Siddha Medicine Toxicology
#

Hi,

Welcome to icliniq.com.

Cyclopam (Dicyclomine) is the drug that blocks muscarinic receptors in the intestine thus relieves the abdominal colic pain.

At the same time, it also blocks muscarinic receptors that are presented in the heart, brain, salivary gland, etc., that are considered as side effects.

So, a person may get heart palpitations, anxiety, etc., and using the drug in less dose for fewer days are preferred. The high dose can even cause cardiovascular collapse and respiratory depression.

If you feel the side effects of this drug, then better to consult the clinician to change the drug or dose. Thank you.

For further information consult a toxicologist online --> https://www.icliniq.com/ask-a-doctor-online/toxicologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Generalized Anxiety Disorder(GAD)

Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months. Read Article


The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu...  Read Article

Chest pain since 15 days. ECG & TMT reports are normal. What could be the problem?

Query: Hello Doctor, I am having chest pain since 15 days. My ECG & TMT reports are negative. But still I am suffering with the pain. Please suggest me the appropriate treatment.  Read Full >>


Dr. Rohit Jain
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com Chest pain might be due to many reasons other than heart problem (primarily pleuritis - swelling of the lung membrane due to infection). Get your CBC (Complete Blood Count) and chest x-ray done to rule out this cause. Do massage on the affected area with a pain relievi...  Read Full

Severe heart palpitations in a 20-year-old man. What can be done?

Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpitation. Probab...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.